Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 57, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 10, 2016, 3:37 AM EDT. It took effect at Jun 10, 2016, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2016, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jun 10, 2016, 11:00 AM EDT
- Expired
- Jun 10, 2016, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
257 WHUS73 KAPX 100737 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 AM EDT FRI JUN 10 2016 LHZ346-347-101545- /O.NEW.KAPX.SC.Y.0057.160610T1500Z-160611T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 337 AM EDT FRI JUN 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
866 WHUS73 KAPX 101421 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 AM EDT FRI JUN 10 2016 LHZ346-347-102230- /O.CON.KAPX.SC.Y.0057.160610T1500Z-160611T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1021 AM EDT FRI JUN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
415 WHUS73 KAPX 101957 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EDT FRI JUN 10 2016 LHZ346-347-110300- /O.CON.KAPX.SC.Y.0057.000000T0000Z-160611T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 357 PM EDT FRI JUN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 3:35 AM EDT, 2 minutes earlier.
Area forecast discussion, Jun 10, 3:35 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
335 AM EDT FRI JUN 10 2016
.SHORT TERM...(Today and tonight)
Issued at 333 AM EDT Fri Jun 10 2016
IMPACTS: Showers and storms. Some possibly severe. Damaging winds
and hail the primary threats.
Synoptic pattern and observations:
Quiet out there again early this morning, with the pattern quite
slow to change. Sfc high pressure was aligned over the eastern Great
Lakes with dry air still over nrn Michigan with just some passing
high clouds. 00Z APX sounding at 0.52" PWAT. Upstream, Mid level
ridging was bending into the western Great Lakes with a warm front
underneath, stretched from ND to Nrn Il. Sfc dew points were in the
60s along and behind this front with MUCAPES of 1000-2000j/kg and a
weak LLJ/moisture convergence poking into Srn Wi/Nrn Il, resulting
in pockets of showers and storms. Additional storms were much
further upstream, across the Dakotas, closer to sfc low pressure and
a sfc trough/developing cold front.
Synoptic pattern and evolution:
The upper level ridging will work in over nrn Michigan today with
the warm front lifting into the GTV Bay region, where sfc dew points
will rise into the lower 60s. While there will not be any showers or
storms this morning associated with the Wi/Il action, the parent mid
level shortwave associated with the Dakotas convection will round
the upper ridge and into the western Great Lakes by evening. This
will bring a pocket of right entrance region upper divergence with a
weakish upper jet across Canada, as well as strengthening low to mid
level WAA, a developing modest west-east LLJ and a steep lapse rate
gradient. A lot is in play with shower/storm development, so as far
as a focus, there is a chance that something could fire on the warm
front that sneaks into the GTV Bay region, but the better chance
will reside with the current upstream convection across the Dakotas.
This convection may fade to some degree through the day, but likely
pick back up in intensity early this evening as the forcing arrives
in our neck of the woods. Instability and exact positioning of the
forcing is difficult to discern, but we could be looking at similar
MUCAPES as what is in Wi/Il right now, 1000-1500j/kg, and MCS
maintenance probabilities good chance to likely for storms to hold
together. Makes sense with all the favorable forcing/moisture
convergence expected. There is a substantial range in the degree of
potential instability, but SPC marginal severe threat for portions
of nrn lower, GTV Bay to Tawas) is not exactly out of the question.
Damaging winds in bowing segments and large hail would be the main
threats, but any sort of increased helicity in the vicinity of the
warm front may be able to produce a tornado. This is again assuming
we can generate enough instability.
Highs today from the lower 70s in upper Michigan, as well as the NE
lower coast, to around 80F in portions of the GTV Bay region where
the warm front will be able to pass. Lows tonight very mild in the
warm sector, mid and upper 50s in upper Michigan to the lower and
middle 60s in nrn lower.
.LONG TERM...(Saturday through Thursday)
Issued at 333 AM EDT Fri Jun 10 2016
Saturday...A secondary cold front sweeps across the forecast area in
the afternoon. Moisture looks rather anemic but there is a bit of
forcing so will carry slight chance pops far north and low chance
pops south. Suppose that there is an outside chance for a severe
storm or two Sunday afternoon across southeast zones with damaging
wind gusts the main threat. Warm with highs ranging from around 80
north to the middle and upper 80s southeast.
Saturday night into Sunday...Surface high pressure builds down from
the north yielding mostly clear skies. The pressure gradient is a
bit tight Saturday night so expect breezy northwest winds. Lows
Saturday night ranging from the upper 40s north to the middle 50s
south. Highs Sunday in the much less humid upper 60s to middle 70s.
Sunday night into Monday...High pressure slips off to the east
allowing for a short wave to sneak up over the ridge. This will lead
to chances for a few showers and storms late Sunday night into
Monday. Lows in the cool upper 40s and lower 50s. Highs Monday in
the upper 60s and lower 70s.
Tuesday through Thursday...Extended models vary on the details of a
cutoff upper low that is shown to meander close to or just off to
our south. Additionally, differences revolve around the movement of
this system as well as the timing (the GFS is stronger and farther
north). Unfortunately don't really have a lot of insight into this
situation so will keep the blend which has slight to low chance pops
for parts of this period. Temperatures should be near seasonable
levels, 70s during the day and 50s at night.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 304 AM EDT Fri Jun 10 2016
...Showers and storms mainly this evening...
High pressure exits east today while a warm front will lift into MBL
and possibly TVC by late this afternoon. A few showers and storms
are possible across NW lower during this time. As this warm front
lifts through nrn lower this evening, showers and scattered storms
are most likely. VFR conditions are expected to prevail, but
temporary MVFR/IFR is always possible within stronger storms, along
with erratic and gusty winds. In addition, a few storms may be able
to reach severe limits with the primary threats, damaging winds and
large hail.
LLWS will develop quickly this evening, and last through most of the
night. Otherwise, SE winds will trend south by late afternoon with
periodic gusts this afternoon. Winds shift more SW later tonight.
&&
.MARINE...
Issued at 333 AM EDT Fri Jun 10 2016
...Some low end advisory level gusts expected...
High pressure exits east today with a warm front lifting through
tonight, followed by a cold front Saturday afternoon and Saturday
night. SE winds will gradually turn out of the south, then SW
tonight. The SE flow across the nrn nearshores of Lake Huron could
see some low end advisory gusts. The south winds then turn more SW,
and some gusts may reach advisory levels along the NW lower Lake
Michigan coast. Tremendous stability over the water prevents any
advisory issuances attm. Winds shift more abruptly out of the NW
Saturday night and increase. Lowering stability and tighter pressure
gradient appears as though will bring a good chance for several
advisories. Winds weaken through the day Sunday as high pressure
takes over.
Showers and storms are likely with the warm front, mainly this
evening. There is a chance that a few storms could become severe
with damaging winds and hail.
&&
.APX Watches/Warnings/Advisories...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 11 AM this morning to 11 PM EDT this
evening for LHZ346-347.
LM...NONE.
LS...NONE.
&&
SHORT TERM...Dickson
LONG TERM...Sullivan
AVIATION...Dickson
MARINE...DicksonHazardous weather outlook, Jun 9, 11:50 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1150 PM EDT THU JUN 9 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-110400- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1150 PM EDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON ACROSS NORTHWEST LOWER AND EASTERN UPPER MICHIGAN. THUNDERSTORM CHANCES WILL EXPAND ACROSS ALL OF NORTHERN MICHIGAN FRIDAY NIGHT. A FEW SEVERE STORMS ARE POSSIBLE FRIDAY...PRIMARILY BETWEEN 6 PM AND 2 AM...AND MAINLY SOUTH OF A LINE FROM CHARLEVOIX TO OSCODA. THUNDERSTORMS ARE AGAIN POSSIBLE ON SATURDAY IN NORTHERN LOWER MICHIGAN. STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY SOUTH OF M-32. THERE IS ALSO A SMALL CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && WEATHER.GOV/GAYLORD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:05 PM EDT | Special Weather Statement | APX | Chippewa | 25 min |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.